MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.023S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrx.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the surgeon had some difficulty pushing the reamer head for ria2 shaft down the left femoral canal.The reamer tip was getting hung up on the medial cortex.To overcome this, surgeon hit the back of the drill a couple of times with a mallet; similar blows, as one would do to seat a nail a few more millimeters.The shaft was advanced using this technique and proper use of the ria2 was used.When the surgeon backed out the ria2 from the canal, there appeared to be metal shards left in the canal.The reamer head was inspected, and it was discovered that the shaft portion (opposite end of cutting flutes) had been sheared off.The surgeon reamed one more time using ria2 with a 14mm to gain more graft and hopefully push or remove those metal pieces.He was able to capture one shard and left the remaining ones in the patient¿s femur.There was a surgical delay of ten (10) minutes.Concomitant device reported: drill (part number unknown, lot unknown, quantity 1); mallet (part number unknown, lot unknown, quantity 1).This report involves one (1) 13.5mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the 13.5 mm reamer head for ria 2 sterile (p/n: 03_404_024) was returned and received at us cq.Upon visual inspection, all the proximal tabs of the reamer head were observed to be broken.The embedded device was not confirmed as there were no x-rays provided.No other issues were observed with the returned device.Device failure/defect was identified.Dimensional inspection: the diameter of the tabs close to the broken part was measured to be 4.47 mm (calipers: ca215p).This is within the specification of 4.5 mm +0.00 mm/-0.05 mm per drawing 03_404_024, rev.A.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 13.5 mm reamer head for ria 2 sterile (p/n: 03_404_024, lot #: 46p3582).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number:03.404.023s.Synthes lot number: 46p3582.Supplier batch number: 6911019.Supplier lot number: n/a.Release to warehouse date: mar 26, 2020.Expiration date: feb 28, 2030.Supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11251275
Report Number2939274-2021-00550
Device Sequence Number11756604
Product Code HTO
UDI-Device Identifier10886982274045
UDI-Public(01)10886982274045
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.023S
Device Catalogue Number03.404.023S
Device Lot Number46P3582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/08/2021
10/15/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date02/25/2021
10/15/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0578-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL.; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA.; UNK - DRILL; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight65